# SDR CA100716005

- Difficulty date: July 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cndair CL6002B19
- Aircraft time: 20,592 hours
- Engine: Ge CF343B1
- System (JASC): 5514 · Horizontal Stabilizer Miscellaneous Structure
- Part: Cap
- Condition: Corroded
- Location: Horizontal Stab
- Part time: 4,468 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LIGHTNING PROTECTION END CAPS (P/N DSC740067-1 AND -2) ON THE LEFT AND RIGHT WERE FOUND DISBONDED FROM THE HORIZONTAL STABILIZER. THE ADHESIVE BETWEEN THE LIGHTNING PROTECTION STRAPS AND HORIZONTAL STABILIZER HAD BECOME BRITTLE OVER TIME AND THE EDGES HAD STARTED LIFTING.  THEY WERE NOT COMPLETELY OFF THE HORIZONTAL STABILIZER BUT ENOUGH TO ALLOW MOISTURE TO INGRESS AND MIGRATE UNDER THE END CAP STRAP IN VARIOUS SPOTS.  MINOR CORROSION WERE FOUND BENEATH THE STRAPS.  THIS ALSO PREVENTS PROPER STATIC DISCHARGE.  IT IS IMPORTANT TO NOTE THAT THESE END CAPS WHEN NEW DO NOT CONFORM EXACTLY TO THE CONTOUR OF THE HORIZONTAL STABILIZER.  THE LIGHTNING PROTECTION KIT REPLACED IN ACCORDANCE WITH THE INSTALLATION AND REPAIR/REPLACEMENT PROCEDURES.
